Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 37, NWS Mobile, AL

May 5, 2016

NWS Mobile, AL issued this small craft advisory at May 5, 2016, 4:59 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 5, 2016, 4:59 AM CDT (09:59 UTC)
Expired
May 5, 2016, 10:41 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

420 
WHUS74 KMOB 050959 CCA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
459 AM CDT THU MAY 5 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH MOBILE BAY AND THE 
MISSISSIPPI SOUND THROUGH 11 AM CDT THIS MORNING...

...A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR THE COASTAL WATERS
OF THE GULF OF MEXICO OUT TO 60 NM UNTIL 7 AM CDT FRIDAY...

.A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE THROUGH TONIGHT...THEN
SUBSIDE ON FRIDAY OVER THE GULF WATERS AND OVER SOUTH MOBILE BAY AND
THE MISSISSIPPI SOUND THROUGH LATE THIS MORNING BEFORE SUBSIDING TO
A MORE MODERATE WIND FLOW.

GMZ631-632-051600-
/O.NEW.KMOB.SC.Y.0037.160505T1000Z-160505T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
459 AM CDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

* WINDS...18 TO 23 KNOTS THROUGH LATE MORNING.

* WAVES/SEAS...BAY AND INLAND WATERWAYS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-052200-
/O.EXT.KMOB.SC.Y.0036.000000T0000Z-160506T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
459 AM CDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

.A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE THURSDAY
NIGHT...THEN SUBSIDE ON FRIDAY.

* WINDS...18 TO 23 KNOTS THROUGH THURSDAY EVENING.

* WAVES/SEAS...3 TO 5 FEET OUT TO 20 NM...AND BUILDING TO 5 TO 7 
  FEET FROM 20 TO 60 NM OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
562 
WHUS74 KMOB 051541
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1041 AM CDT THU MAY 5 2016

...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR SOUTH MOBILE BAY
AND THE MISSISSIPPI SOUND...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
OF THE GULF OF MEXICO OUT TO 60 NM UNTIL 7 AM CDT FRIDAY...

.A STRONG OFFSHORE FLOW AND ELEVATED SEAS WILL CONTINUE OVER THE
GULF WATERS THROUGH TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. THE WINDS WILL DECREASE AND THE SEAS SUBSIDE ON FRIDAY.

GMZ631-632-051645-
/O.CAN.KMOB.SC.Y.0037.000000T0000Z-160505T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
1041 AM CDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT
ADVISORY FOR SOUTH MOBILE BAY AND THE MISSISSIPPI SOUND. SMALL CRAFT
HOWEVER SHOULD CONTINUE TO EXERCISE CAUTION.

$$

GMZ650-655-670-675-052345-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-160506T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1041 AM CDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WINDS...NORTH TO NORTHWEST 18 TO 23 KNOTS THROUGH 7 AM FRIDAY.

* WAVES/SEAS...3 TO 5 FEET OUT TO 20 NM...AND 5 TO 7 FEET FROM 20 TO
  60 NM OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 5, 4:33 AM CDT, 26 minutes earlier.

Area forecast discussion, May 5, 4:33 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CDT THU MAY 5 2016

.NEAR TERM /NOW THROUGH THURSDAY NIGHT/...ANOTHER SUNNY AND MILD DAY
EXPECTED ACROSS THE NORTH CENTRAL GULF REGION WITH COOLER
TEMPERATURES EXPECTED OVERNIGHT. A BAND OF MID LEVEL CLOUD COVER
AHEAD OF A WEAK COLD FRONT EXTENDS EAST TO WEST FROM THE WESTERN
FLORIDA PANHANDLE THROUGH SOUTHEAST MISSISSIPPI. THIS CLOUD COVER
SHOULD PUSH OFF OVER THE NORTHERN GULF IN THE NEXT COUPLE HOURS WITH
THE WEAK SURFACE BOUNDARY MAKING IT SOUTH TO THE COASTLINE BY AROUND
SUNRISE. BREEZY NWLY WINDS, ESPECIALLY ALONG THE COAST, WILL FOLLOW
IN THE WAKE OF THIS FRONT. CLEAR SKIES WILL ALLOW STRONG SOLAR
INSOLATION...THIS COUPLED WITH THE DRIER AIR WOULD LEND ITSELF TO
HIGH MAXIMUM TEMPERATURES TODAY BUT WARMING WILL BE CAPPED BY COLD
AIR ADVECTION ALOFT MIXING DOWN TO THE SURFACE DURING THE DAY. ALL
AND ALL STILL A PLEASANT DAY AS TEMPERATURES SHOULD CLIMB INTO THE
MID 70S AND END UP ONLY A DEGREE OR TWO COOLER THAN YESTERDAY'S MAX
TEMPERATURES.

STRONG RADIATIONAL COOLING TONIGHT COUPLED WITH COOLER AIR ADVECTING
INTO THE REGION WILL CREATE SOMEWHAT CHILLY OVERNIGHT TEMPERATURES FOR
MAY. WITH TEMPERATURES EXPECTED TO DROP INTO THE MID TO UPPER 40S AT MOST
INTERIOR SITES AND LOW TO MID 50S ALONG THE COAST. /08

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...AN UPPER LOW OVER THE
EASTERN CONUS MEANDERS OFF TO THE EAST AS ANOTHER SYSTEM ATTEMPTS TO
DIG SOUTH OVER THE NORTHEAST. A THIRD UPPER LOW OVER THE WESTERN
CONUS PUSHES EAST, MOVING AN UPPER RIDGE OVER THE PLAINS EASTWARD TO
OVER THE MISSISSIPPI RIVER VALLEY. THIS SHIFTING OF THE UPPER RIDGE
HELPS TO MOVE A SURFACE RIDGE CENTERED JUST WEST OF THE MISSISSIPPI
RIVER VALLEY EAST-SOUTHEAST, TO OVER THE FLORIDA PENINSULA. THIS
RESTORES SOUTHERLY FLOW OFF THE GULF OF MEX TO THE SOUTHERN PLAINS,
BUT A MORE ORGANIZED ONSHORE FLOW OVER THE LOWER MISSISSIPPI RIVER
VALLEY AND THE FA HAS YET TO MATERIALIZE.

FOR THE FORECAST, WITH AN UPPER RIDGE MOVING EAST, TEMPS MODERATE
UPWARD WITH THE INCREASE IN COMPRESSIONAL HEATING FROM THE RIDGE.
DAYTIME HIGHS RISE TO AROUND SEASONAL, BUT WITH WEAK WINDS
OVERNIGHT, COMBINED WITH A DRY AIRMASS, RADIATIONAL COOLING WILL KEEP
OVERNIGHT LOWS GENERALLY BELOW SEASONAL. HIGHS FRIDAY EXPECTED TO
RISE INTO THE MID TO UPPER 70S, AROUND 80 TO LOW 80S FOR SATURDAY.
LOWS INT THE LOW TO0 MID 50S FRIDAY NIGHT MODERATE UPWARD TO THE
UPPER 50S TO AROUND 60 FOR SATURDAY NIGHT.

/16

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...SUNDAY THROUGH MONDAY NIGHT,
THE UPPER LOW OVER THE WESTERN CONUS MOVE OVER THE PLAINS AND BEGINS
TO BECOME DISORGANIZED...EJECTING PIECES OF ENERGY OVER THE SOUTHERN
PLAINS AND LOWER MISSISSIPPI RIVER VALLEY. THIS ENERGY ALONG WITH A
SURFACE LOW DEVELOPING OVER THE PLAINS FROM YET ANOTHER UPPER LOW
MOVING OVER THE WESTERN CONUS MOVES THE SURFACE RIDGE EASTWARD FROM
THE FLORIDA PENINSULA, CREATING A MORE ORGANIZED ONSHORE FLOW OVER
THE FA AND INCREASING THE MOISTURE LEVELS, AND BRING BACK PRECIP
BEGINNING MONDAY NIGHT, ALBEIT MAINLY OVER THE WESTERN THIRD OF THE
FA. TEMPS AROUND SEASONAL SUNDAY THROUGH MONDAY, ABOVE SEASONAL
MONDAY NIGHT WITH THE ORGANIZED ONSHORE FLOW.

TUESDAY THROUGH WEDNESDAY, ANOTHER ROUND OF PASSING ENERGY BRINGS
BACK TSRA TO THE FA...ALONG WITH TEMPS ABOVE SEASONAL.

/16

&&

.MARINE...A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE
OVER THE GULF MARINE ZONES THROUGH FRIDAY MORNING. WINDS SHOULD
SUBSIDE BY LATE MORNING FRIDAY. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE MISSISSIPPI SOUND AND SOUTH MOBILE BAY UNTIL LATE THIS
MORNING AND IS IN EFFECT FOR THE GULF WATERS THROUGH TONIGHT. AT
LEAST A MODERATE WIND FLOW IS EXPECTED TO PERSIST OVER ALL BAYS AND
INLAND WATERWAYS THROUGH TONIGHT...WHERE SMALL CRAFT SHOULD EXERCISE
CAUTION. AN ONSHORE FLOW DEVELOPS ON SATURDAY AS A BROAD AREA OF SURFACE
HIGH PRESSURE BUILDS OVER THE GULF. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  49  77  52 /   0   0   0   0
PENSACOLA   76  54  78  56 /   0   0   0   0
DESTIN      76  56  77  59 /   0   0   0   0
EVERGREEN   73  48  76  49 /   0   0   0   0
WAYNESBORO  73  46  76  50 /   0   0   0   0
CAMDEN      72  46  76  49 /   0   0   0   0
CRESTVIEW   75  45  78  48 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ650-655-670-
     675.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR GMZ631-632.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, May 4, 5:35 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CDT WED MAY 4 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
535 AM CDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-051045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
535 AM CDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST THROUGH TONIGHT
CREATING CAUTIONARY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE TO CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT INTO FRIDAY...BEFORE SUBSIDING.

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.